Alert archive / Ohio / Flash Flood Warnings in 2004

Flash Flood Warning 44, NWS Pittsburgh, PA

June 13, 2004Coshocton County, Tuscarawas County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 13, 2004, 11:57 PM EDT for Coshocton County, Tuscarawas County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2004, 11:57 PM EDT (03:57 UTC)
Expired
Jun 14, 2004, 3:00 AM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Coshocton County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2004-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2004-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 140400
FFWPBZ
OHC031-157-140700-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1157 PM EDT SUN JUN 13 2004

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COSHOCTON COUNTY IN OHIO
  TUSCARAWAS COUNTY IN OHIO

* UNTIL 300 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED 1 TO 2 INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR OVER 
  PORTIONS OF COSHOCTON AND TUSCARAWAS COUNTIES. MORE RAIN HEAVY     
  RAIN WILL FALL OVER THESE AREAS OVER THE NEXT HOUR OR SO.          
  LOCATIONS WHICH HAVE RECEIVED THE HEAVIEST RAIN INCLUDE...IN       
  COSHOCTON COUNTY NEW BEDFORD...LAYLAND...AND BLISSFIELD AND IN     
  TUSCARAWAS COUNTY...BARRS MILLS...STRASBURG AND WINKLEPLECK GROVE.


<<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER
TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH
FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE
FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER
BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.

LAT...LON 4043 8217 4017 8216 4024 8136 4064 8131

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:15 PM EDT, 8 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 3:15 PM EDT, 8 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT SUN JUN 13 2004

.DISCUSSION...

MOIST SWLY FLO CONTS ACRS CWA THIS AFTN AND WL PERSIST THRU MON NGT.
SFC DWPTS HV CLIMBED INTO THE UPPER 60S AND LWR 70S. PWS WL RMN HI
TNGT WITH BUFKIT SHOWING VALUES APCHG 2.0. PLAN TO GO WITH LKLY/HI
CHC POPS TNGT AND WL PLAY UP MENTION OF HVY RAIN AND GUSTY WINDS.

WL STAY WITH LKLY POPS MON AND HI CHC POPS MON NGT INTO ERY TUE. FNT
SHUD PUSH THRU RGN TUE MRNG...WITH POPS DROPPING BLO 20 PCT BY LATE
IN DAY.

BRF VISIT BY SFC HI WL PROVIDE DRY WX TUE NGT INTO WED...THEN NEXT
SYSTM WL BRING ANOTHER ROUND OF PCPN WED NGT INT0 THU.

&&

.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA        68  82  66  82 /  60  60  50  30
WHEELING,   WV        68  83  67  82 /  60  60  50  30
MORGANTOWN, WV        66  81  66  81 /  50  60  40  30
ZANESVILLE, OH        69  83  68  84 /  50  60  30  30
NEW PHILADELPHIA, OH  69  83  67  82 /  60  60  40  30
FRANKLIN, PA          67  81  65  80 /  60  60  50  30
DUBOIS, PA            66  79  63  80 /  60  70  40  20
LATROBE, PA           66  81  65  80 /  60  60  40  30
BUTLER, PA            67  81  66  81 /  60  60  40  30
INDIANA, PA           67  80  65  80 /  60  60  40  30
OAKLAND, MD           65  78  64  77 /  50  60  40  40
&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, Jun 13, 11:28 AM EDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1128 AM EDT SUN JUN 13 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-131526-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1128 AM EDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT
COUNTY MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
FOR EAST CENTRAL OHIO AND NORTHWESTERN PENNSYLVANIA.
THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND
LARGE HAIL.

ELSEWHERE THUNDERSTORMS ARE LIKELY BUT ARE NOT EXPECTED TO REACH
SEVERE LIMITS.

HEAVY DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REGION MONDAY AND MONDAY NIGHT. THE MAIN THREAT FROM THESE STORMS
ONCE AGAIN WILL BE DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS ARE
EXPECTED ALSO.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 13, 7:01 PM EDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
701 PM EDT SUN JUN 13 2004

OHZ039>041-048-049-057-058-PAZ007-013-140400-
CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-
LAWRENCE PA-MERCER PA-MUSKINGUM OH-TUSCARAWAS OH-
701 PM EDT SUN JUN 13 2004

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...
LAWRENCE,  MERCER.

IN OHIO...
CARROLL,   COLUMBIANA,   COSHOCTON,   GUERNSEY,
HARRISON,  MUSKINGUM.    TUSCARAWAS.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:10 PM EDTSevere Thunderstorm WarningPBZCarroll, Tuscarawas65 min
Jun 13, 11:42 PM EDTSevere Thunderstorm WarningPBZColumbiana63 min
Jun 14, 12:31 AM EDTSevere Thunderstorm WarningPBZJefferson44 min
Jun 14, 12:33 AM EDTFlash Flood WarningPBZCarroll3 hr
Jun 14, 12:41 AM EDTSevere Thunderstorm WarningPBZColumbiana34 min
Jun 14, 1:19 AM EDTSevere Thunderstorm WarningPBZHarrison56 min
Jun 14, 6:09 PM EDTSevere Thunderstorm WarningPBZCoshocton66 min
Jun 14, 6:26 PM EDTSevere Thunderstorm WarningPBZTuscarawas94 min
Jun 14, 6:36 PM EDTFlash Flood WarningPBZCoshocton, Tuscarawas3 hr
Jun 14, 6:41 PM EDTSevere Thunderstorm WarningPBZColumbiana94 min
Jun 14, 6:48 PM EDTSevere Thunderstorm WarningPBZCarroll57 min
Jun 14, 7:02 PM EDTSevere Thunderstorm WarningPBZHarrison58 min
Jun 14, 7:14 PM EDTSevere Thunderstorm WarningPBZCoshocton31 min
Jun 14, 7:26 PM EDTSevere Thunderstorm WarningPBZJefferson64 min
Jun 14, 7:58 PM EDTSevere Thunderstorm WarningPBZMuskingum32 min

Nearby

Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.